More af eps on fleccanaide

I started 50mg fleccainaide bd and diltiazem last week . Within 9 days I had had 2 episodes of af that lasted the usual 7-8 hrs then went back to nsr on its own.

My recent pattern has been to have one Ep of af every 2 weeks. Has anybody heard of fleccainaide causing more eps?.

I rang the cardiologist and my fellow is on leave so got the oncall and he said to stop both those meds and go back to magnesium and fish oil.

See Ep on Thursday and think will go straight to ablation and not muck around with pills any more than necessary. Just diagnosed in oct 2015 and now going for ablation just a few months later- feels really fast. True I had had symptoms for years but just ignored them until they could not be ignored any longer. Bit nervous about ablation, tips advice most welcome thanks

Michelle

4 Replies

oldestnewest
  • Michelle, AF is almost always progressive so it may well just be the AF progressing but my view is if drugs are not doing what they should then why take them.

    Ablation is scary I know because it is your heart and you kind of need it but remember that there are risks in everything we do. Even doing nothing can be a risk. Read all you can about the procedure from the very good booklet on AF Association as fear is usually about the unknown. ASk any question and we will try to answer. There are very many ablation posts to wade through but do remember that people who have had success soon drift away from here whereas the few with complications tend to stay and report copiously. I am a devout coward but still had three so it isn't all bad.

  • Michelle

    I think that you are making the right decision to go for an ablation.

    When formally diagnosed I was in persistent AF but from what I know now I had symptoms before that. I was put on flecainide, Bisoprolol and Apixaban. I had a cardioversion but only lasted 24 hours. When I saw the EP the following week he said no point in continuing with flecainide as it was doing little or no use. Ent on the ablation route.

  • 50mg bd is a low dose, I went on 50 initially and had several more episodes until the dose was upped to 100. Flecainide can also cause atrial flutter in some patients, which is what happened to me after a while. Flutter ablations are much quicker, simpler, safer and higher success rate than fib ablations, so one option is 'hybrid' therapy, in which they ablate for the flutter and then put you back on the Flecainide for the fibrillation.

    It's worth getting your episodes recorded so that they know whether it's flutter or fibrillation you're getting.

  • Hi Michelle, I started on 100mg Flecainide per day two years ago and had 9 episodes in a month, much more than previously. Back to two cardiologists and an EP, all 3 said ablation now, I said can we try 200mg Flec (middle level dose) and with supplements and lifestyle changes haven't had an episode since. I have Lone PAF and no other health complications.

You may also like...